MAUDE Adverse Event Report: ENCORE MEDICAL LP DJO SURGICAL; ALTIVATE REVERSE GLENOID PERIPHERAL SCREW T20 DRIVER

ENCORE MEDICAL LP DJO SURGICAL; ALTIVATE REVERSE GLENOID PERIPHERAL SCREW T20 DRIVER
Model Number 804-06-332
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
The surgeon had the t20 torx driver on power and was using that to screw the screw into the baseplate.When the surgeon did that, the tip of the torx driver sheared off into the screw.
 
Additional Manufacturer Narrative
Evaluation: the agent reported, "the surgeon had the t20 torx driver on power and was using that to screw the screw into the baseplate.When the surgeon did that, the tip of the torx driver sheared off into the screw." item number: 804-06-332 item description: empowr acetabular, bone screw, 35mm lot#: unknown part revision:na product type: shoulder manufacture date: unknown possible time in service: unknown.This event occurred during surgery, near the patient.No response was received by the surgeon.The surgery was completed as intended, with a ten-minute delay.The instrument was inspected prior to use and deemed acceptable based on its appearance.The agent was present during surgery, and he was able to source a suitable replacement device.Rma examination: the reported instrument was not returned to enovis surgical for evaluation.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Root cause: the root cause of this complaint is that the t20 torx driver tip was sheared off during engagement of the screw into the baseplate.Although uncommon, the driver tip can shear when subjected to torsional forces exceeding normal operating conditions during powered screw insertion, particularly when encountering increased resistance.This represents a transient mechanical overload rather than an inherent product failure, malfunction, or issue.Containment: there are no indications that the instrument has a design or material deficiency.Therefore, no inventory containment is required.The event is associated with instrument usage, not a design or manufacturing issue.Device history records review: the revision level or lot number were not reported; therefore, this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.Complaint history: the customer complaint history for the reported device(s) showed no current trends or ongoing issues that require review.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE GLENOID PERIPHERAL SCREW T20 DRIVER
Manufacturer (Section D)
ENCORE MEDICAL LP
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd.
austin, TX 78758
8003219549
MDR Report Key24864583
Report Number1644408-2026-00659
Device Sequence Number13380985
Product Code HXX
UDI-Device Identifier00190446844198
UDI-Public00190446844198
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number804-06-332
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale